Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 247, NWS Mobile, AL

October 27, 2006Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 2006, 8:29 AM CDT for Greene County, Perry County, Mississippi. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2006, 8:29 AM CDT (13:29 UTC)
Expired
Oct 27, 2006, 9:00 AM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 8:30 AM CDTTSTM WND DMG5 W Mclain, MSTREES DOWN ALONG HWY 98, WEST OF MCLAIN.
Oct 27, 8:35 AM CDTTSTM WND DMGBothwell, MSTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 6:34 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 271330
SVRMOB
MSC041-111-271400-
/O.NEW.KMOB.SV.W.0247.061027T1329Z-061027T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
829 AM CDT FRI OCT 27 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  PERRY COUNTY IN SOUTHEAST MISSISSIPPI
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 900 AM CDT

* AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HINTONVILLE TO MCLAIN TO 10 MILES SOUTHWEST OF LEAF MOVING    
  EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEELY BY 835 AM CDT
  AVERA AND BOTHWELL BY 845 AM CDT
  PISGAH BY 850 AM CDT
  ROUNSAVILLE BY 855 AM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3143 8847 3140 8845 3106 8845 3100 8843
      3101 8882 3100 8883 3094 8883 3093 8899
      3144 8901

$$
1 follow-up statement
000 
WWUS54 KMOB 271347
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
847 AM CDT FRI OCT 27 2006

MSC111-271357-
/O.CAN.KMOB.SV.W.0247.000000T0000Z-061027T1400Z/
PERRY MS-
847 AM CDT FRI OCT 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY FOR SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3143 8847 3140 8845 3104 8845 3102 8843
      3102 8871 3103 8873 3103 8882 3101 8883
      3144 8882

$$

MSC041-271400-
/O.CON.KMOB.SV.W.0247.000000T0000Z-061027T1400Z/
GREENE MS-
847 AM CDT FRI OCT 27 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM CDT FOR
GREENE COUNTY...

AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEAF TO 9 MILES NORTH OF ROUNSAVILLE TO SMITHTOWN...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LUCEDALE TO 10
MILES NORTH OF LEAKESVILLE TO 17 MILES SOUTH OF WAYNESBORO...MOVING
NORTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PISGAH AND ROUNSAVILLE BY 855 AM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN MCLAIN. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY FOR SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3143 8847 3140 8845 3104 8845 3102 8843
      3102 8871 3103 8873 3103 8882 3101 8883
      3144 8882

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:50 AM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Oct 27, 3:50 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 AM CDT FRI OCT 27 2006

.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS WARM FRONT
STRETCHING FROM JUST SOUTH OF KMOB TO JUST N OF KPNS TO NEAR
KDTS...PROGGED TO CONTINUE MOVING NORTHWARD OVER THE CWFA THROUGH
THE REMAINDER OF TODAY. SOUTH OF THE WARM FRONT DEWPTS RANGED FROM
65 TO 70 WITH CAPES RANGING FROM 200 TO 600 J/KG WELL OFFSHORE. SFC
WINDS HAVE VEERED DURING THE LAST 4 HOURS REDUCING HELICITY VALUES
SIGNIFICANTLY...GENERALLY RANGING FROM 60M2/S2 WELL OFFSHORE TO 160
M2/S2 OVER EXTREME NORTHERN SECTIONS OF THE CWFA. EXPECT WINDS TO
BACK OVER LAND MAINLY THROUGH 12Z THIS MORNING DUE TO DIURNAL
EFFECTS OR RIDGING TO THE NE SHIFTING QUICKLY TO THE SOUTH AND
INCREASING SHORTLY AFTER SUNRISE. THIS WIND SHIFT SHOULD KEEP 0 TO 3
KM VERTICAL SHEAR VALUES TO MARGINAL LEVELS LATER TODAY AS MAIN
COMPLEX OF TS OR FRONTAL BOUNDARY APPROACHES FROM THE WEST. LATEST
RUC AND GFS SOLUTIONS DEPICT SFC BASE CAPES TO INCREASE LATER THIS
MORNING...MAINLY FROM HEATING AFTER SUNRISE...POSSIBLY INCREASING TO
1000 J/KG AHEAD OF THE MAIN COMPLEX OF TS WHICH IS EXPECTED TO MOVE
ACROSS WESTERN SECTIONS OF THE CWFA THIS MORNING...THEN MOVING OVER
EASTERN SECTIONS OF THE CWFA BY EARLY THIS AFTERNOON. ALOFT LATEST
UPPER AIR ANALYSIS AND RUC DATA SHOWS H8 35 TO 50 KT JET TO BEGIN
AFFECTING MUCH OF THE CWFA BY 15Z THIS MORNING GIVING WAY TO
INCREASED LIFT OR FORCING POSSIBLY AIDING IN THE DEVELOPMENT OF A
FEW SEVERE TS LATER THIS MORNING...ESPECIALLY OVER THE WESTERN HALF
OF THE CWFA. H8 JET SLIDES TO THE EAST AND NORTHEAST BY THIS
AFTERNOON AFFECTING MOSTLY INLAND PORTIONS OF THE CWFA LATER THIS
AFTERNOON. FOR TONIGHT CLOUDS WILL GRADUALLY DECREASE FROM THE WEST
TO EAST BEGINNING LATE...WITH A SLIGHT CHANCE OF LIGHT RAIN OR
DRIZZLE THIS EVENING MOSTLY OVER THE NORTHERN HALF OF THE CWFA. WILL
USE THE CURRENT MAV MOS FOR TEMPS THROUGH TONIGHT. /32

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...NOT TOO MUCH TO TALK ABOUT
THROUGH THE EXTENDED PERIOD.  WILL HAVE SOME LAYER LIFTED CLOUDINESS
SATURDAY MORNING IN THE WAKE OF THE FRONT THEN SKIES CLEAR WITH
DAYTIME HEATING.  THE SURFACE HIGH BUILDS INTO THE AREA SATURDAY
NIGHT WITH WINDS GOING NEAR CALM INLAND AND WITH LIGHT WINDS NEARER
THE COAST.  SIMILAR CONDITIONS FOLLOW FOR SUNDAY NIGHT AS THE HIGH
SHIFTS EASTWARD BUT LEAVE A WEDGE ACROSS THE AREA MAKING BOTH NIGHTS
COOL WITH WARMER TEMPERATURES NEARER THE COAST DUE TO MORE MIXING.
STRONG MID LEVEL ENERGY ADVANCES ACROSS THE CENTRAL CANADIAN
PROVINCES AND NORTHERN PLAINS TO QUEBEC/ONTARIO ON TUESDAY WHILE THE
ASSOCIATED SURFACE LOW SENDS A TRAILING WEAK FRONT INTO THE
SOUTHEAST STATES.  THE FRONT STALLS NORTH OF THE REGION WHILE
ANOTHER STRONG MID LEVEL SYSTEM SWEEPS ACROSS THE CENTRAL PLAINS.
THIS LATTER FEATURE DEVELOPS A SURFACE LOW ON THE FRONT OVER
TENNESSEE WHICH LIFTS QUICKLY TO THE NEW ENGLAND AREA AND DRIVES THE
FRONT THROUGH THE FORECAST AREA ON THURSDAY.  WILL STAY WITH SMALL
POPS OVER THE AREA TUESDAY THROUGH WEDNESDAY NIGHT AS MODEL
SOUNDINGS INDICATE ELEVATED OVERRUNNING FLOW WHICH WILL GENERATE A
FEW PATCHES OF LIGHT RAIN.  SMALL POPS CONTINUE FOR THURSDAY AS THE
FRONT MOVES THROUGH THE AREA WITH DRY CONDITIONS FOR FRIDAY.
TEMPERATURES GRADUALLY WARM DURING THE PERIOD TO ABOUT FIVE DEGREES
ABOVE NORMAL ON TUESDAY AND WEDNESDAY...THEN RETURN TO NEAR OR JUST
BELOW NORMAL FOR THURSDAY AND FRIDAY. /29

&&

.MARINE...SOUTHERLY WINDS AND SEAS WILL CONTINUE TO BUILD THROUGH
MID AFTERNOON TODAY THEN SHIFT TO THE WEST AND NORTHWEST AND BUILD
SLIGHTLY...BEGINNING OVER THE AL WATERS THIS AFTERNOON...AND OVER
THE FL WATERS EARLY THIS EVENING. WIND VELOCITIES WILL RANGE FROM 15
TO 25 KNOTS AHEAD OF THE FRONT...AND 20 TO 30 KNOTS IN THE WAKE OF
THE FRONT MOSTLY TONIGHT. SEAS WILL CONTINUE TO BUILD...RANGING FROM
5 TO 9 FT THROUGH 12Z SAT...THEN GRADUALLY DECREASING THROUGH SAT
AFTERNOON. NORTHERLY WINDS AND SEAS WILL REBUILD SLIGHTLY SAT NIGHT
DUE TO COLD AIR DRAINAGE. A LIGHT EASTERLY WIND WILL DEVELOP AFTER
SUNRISE ON SUN AS SFC HIGH PRESSURE BUILDS OVER COASTAL AREAS OF
MS...AL AND NWFL. SFC RIDGE SHIFTS EAST QUICKLY ON MON SETTING UP AN
EAST TO SOUTHEAST FLOW BY MON AFT BECOMING MORE EAST TO NORTHEAST
OVERNIGHT DUE TO DRAINAGE EFFECTS FROM THE SFC RIDGE TO THE NE.
WINDS SPEEDS WILL GENERALLY RANGING FROM 10 TO 15 KNOTS SUN THROUGH
TUE WITH SLIGHTLY HIGHER GUSTS EACH MORNING DUE TO DRAINAGE. /32

&&

.FIRE WEATHER...NO CONCERNS THROUGH SATURDAY...ALTHOUGH SUBSEQUENT
SHIFTS WILL NEED TO MONITOR THE NEED FOR A FIRE WEATHER WATCH FOR
SUNDAY AS DRY AIR AND SEASONABLE TEMPERATURES RESULT IN AFTERNOON
RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE
NORTHWEST FLORIDA PANHANDLE. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  51  72  48 / 100  10  00  05
PENSACOLA   79  56  73  49 / 100  20  05  05
DESTIN      76  57  73  53 / 100  20  05  05
EVERGREEN   76  48  70  43 / 100  20  00  05
WAYNESBORO  75  47  69  42 / 100  20  00  05
CAMDEN      77  48  69  43 / 100  20  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.
FL...HIGH SURF ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PASCAGOULA MS OUT 60
     NM...MOBILE BAY.

&&

29/EVERSOLE
32/ESBENSEN
Hazardous weather outlook, Oct 27, 5:15 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT FRI OCT 27 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
282300-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
515 AM CDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT MOVES
NORTHWARD ACROSS THE REGION THIS MORNING AND A STRONG COLD FRONT
APPROACHES FROM THE WEST THIS AFTERNOON. DUE TO VEERING WINDS AND
MODERATE INSTABILITY IN THE LOWER LEVELS OF THE ATMOSPHERE FROM THIS
PATTERN SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE THROUGH
THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL LIKELY OCCUR
OVER SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST
ALABAMA INCLUDING THE ADJACENT GULF WATERS THIS MORNING...SHIFTING
EASTWARD OVER NORTHWEST FLORIDA AND REMAINDER OF SOUTHWEST ALABAMA
THIS AFTERNOON. CURRENTLY...THE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED MUCH OF THE FORECAST AREA UNDER A SLIGHT RISK
FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON.

A STRONG SOUTHERLY WIND FLOW WILL ALSO GIVE WAY TO DANGEROUS RIP
CURRENTS AND HAZARDOUS BOATING CONDITIONS THROUGH THIS AFTERNOON.

HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH TONIGHT DUE TO A
STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS OR WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED FOR PORTIONS OF THE
AREA LATER TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 6:30 AM CDTTornado WarningMOBGeorge33 min
Oct 27, 8:23 AM CDTSevere Thunderstorm WarningMOBGeorge, Stone52 min
Oct 27, 9:03 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.